Ceftriaxone-induced radiation recall dermatitis.
BACKGROUND: Radiation recall dermatitis (RRD) is an acute inflammatory skin reaction occurring in a skin area previously exposed to radiotherapy and triggered by subsequent intake of a drug, most commonly a chemotherapeutic agent. RRD secondary to antibiotics has also been reported but is a rare phenomenon overall and there are no reports of RRD in association with ceftriaxone exposure.
METHODS: We report on a 59-year-old patient who had received radiotherapy to the neck bilaterally and who developed RRD 6 months later after a single dose of intramuscular ceftriaxone.
RESULTS: The patient's rash resolved without further intervention over the ensuing 2 days following administration of a single dose of ceftriaxone.
CONCLUSION: This case illustrates that while RRD secondary to antibiotic exposure is rare, it is part of the differential diagnosis to be considered for acute dermatitis when there is a past history of radiotherapy to the same skin area.
Published In/Presented At
Patel, N. V., Samuels, M., & Elsayyad, N. (2020). Ceftriaxone-induced radiation recall dermatitis. Head & neck, 42(8), E8–E11. https://doi.org/10.1002/hed.26154
Medicine and Health Sciences | Oncology
Department of Radiation Oncology